A simple one‐dimensional model for the three‐dimensional vorticity equation

Peter Constantin, P. D. Lax, A. Majda

Research output: Contribution to journalArticle

165 Scopus citations

Abstract

A simple qualitative one‐dimensional model for the 3‐D vorticity equation of incompressible fluid flow is developed. This simple model is solved exactly; despite its simplicity, this equation retains several of the most important structural features in the vorticity equations and its solutions exhibit some of the phenomena observed in numerical computations for breakdown for the 3‐D Euler equations.

Original languageEnglish (US)
Pages (from-to)715-724
Number of pages10
JournalCommunications on Pure and Applied Mathematics
Volume38
Issue number6
DOIs
StatePublished - Nov 1985

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A simple one‐dimensional model for the three‐dimensional vorticity equation'. Together they form a unique fingerprint.

  • Cite this